MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5e45a.Additional information received from the surgeon: the stapler was put together and staples were deployed and cutter extended all the way, however after opening stapler the last 1-2 cm of staples were all mangled with sharp ends of staples sticking out.It appeared that maybe the cutter had somehow run through the staples.I resected this part of the staple line and over-sewed end of staple line.We opened a new stapler afterwards to complete anastomosis.Device analysis: the analysis results found that the tct75 device was received with no apparent damage and with a reload loaded in the device.The reload was returned fully fired.The device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The event described could not be confirmed as no malformed staples were observed and the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the staple closure was incomplete.A second like device was used to complete the procedure with no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10137845
Report Number3005075853-2020-02956
Device Sequence Number14017209
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberTCT75
Device Catalogue NumberTCT75
Device Lot NumberT4101F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/10/2020
Patient Sequence Number1